Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 3, 2024, 7:48 AM CDT for Dimmit County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2024, 7:48 AM CDT (12:48 UTC)
- Expired
- Sep 3, 2024, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 103 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 8:00 AM CDT | FLASH FLOOD | 1 S Catarina, TX | Hwy 83 is closed due to flooding south of Catarina. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WGUS54 KEWX 031248
FFWEWX
TXC127-031600-
/O.NEW.KEWX.FF.W.0018.240903T1248Z-240903T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
748 AM CDT Tue Sep 3 2024
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Central Dimmit County in south central Texas...
* Until 1100 AM CDT.
* At 748 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Additional rainfall amounts up to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Catarina and Brundage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2864 9965 2864 9962 2864 9958 2820 9957
2820 9971 2860 9973 2864 9967
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
271 follow-up statement
206
WGUS74 KEWX 031557
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1057 AM CDT Tue Sep 3 2024
TXC127-031607-
/O.EXP.KEWX.FF.W.0018.000000T0000Z-240903T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dimmit TX-
1057 AM CDT Tue Sep 3 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 11 AM CDT THIS MORNING FOR
CENTRAL DIMMIT COUNTY...
The heavy rain has ended and radar has estimated between 3 and 7
inches of rain has fallen, especially over south central Dimmit
county. While Flash Flooding is no longer expected, runoff will
continue from earlier heavy rains. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1200 AM CDT Wednesday for a
portion of south central Texas.
&&
LAT...LON 2864 9965 2864 9962 2864 9958 2820 9957
2820 9971 2860 9973 2864 9967
$$
PLATTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 6:30 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 3, 6:30 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 630 AM CDT Tue Sep 3 2024 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 237 AM CDT Tue Sep 3 2024 An upper level trough across West Texas this morning is forecast to continue to shear northeast today and tonight into Oklahoma, and into the mid Mississippi River Valley Wednesday. Ascent will continue through the remainder of the overnight and into the morning across the Hill Country and southern Edwards Plateau, where scattered showers are currently ongoing. In the lower levels, the broad area of low pressure that was off the mid Texas coast yesterday is now near the coast this morning. North of this, an axis of deeper low level moisture will continue to advect inland today, with scattered to numerous showers expected to develop late morning through the afternoon out of the Coastal Bend into the I-35 corridor near San Antonio and northwest into the Hill Country and Rio Grande late afternoon through the evening. The moisture content of the atmosphere will remain anomalously high, with precipitable water values 2.2-2.5 inches over the area. This is over 2 standard deviations above the 30 year climatological mean for this time of year. Given this, some efficient rain producers will result in pockets of locally heavy rainfall. HREF indicates isolated pockets of 2-4 inches of rain possible over the next 24 hours, favoring the Hill Country, southern Edwards Plateau, and Rio Grande. Drier air is expected to work into the the northern half of the area on Wednesday behind a weak surface front, where precipitable water values are progged to decrease to 1.7-2 inches. With the the better upper level ascent shifting away from the area and drier air, coverage of showers on Wednesday is forecast to be less, favoring southern and western areas where better moisture is still pooled south of the weak front. Below normal high temperatures are forecast again today given the increased cloud cover and rain chances. Slightly warmer conditions are expected on Wednesday. && .LONG TERM... (Wednesday night through Monday) Issued at 237 AM CDT Tue Sep 3 2024 Surface high pressure building into and across the Texas panhandle is forecast to help shift the front farther southward from mid to late week into South Texas. PoPs will gradually taper and focus farther south as a result with the PWATs across the region slowly decreasing from the north. The north-northeasterly flow at the surface may slightly uptick as well. A slug of even drier air is then forecast to arrive across South-Central Texas, the driest in quite some time, from later in the weekend into early next week in response to a shortwave advancing from the Red River towards East Texas and the Mississippi Valley. This shortwave trough helps to reinforce the north-northeasterly flow in place aloft. While the afternoon highs are forecast to peak from the upper 80s across the Hill Country to the low to mid 90s, anticipate a more refreshing feel as dew points fall into the 50s by early next week. The mild and humid overnight lows near the start of the period are forecast to turn cooler and more comfortable for early next week with the lows dipping into the 60s. A few valley locations in the Hill Country could even start off in the upper 50s. && .AVIATION... (12Z TAFS) Issued at 630 AM CDT Tue Sep 3 2024 Numerous SHRA activity and isolated TSRA ongoing this morning from DRT-UVA-CZT, with isolated SHRA activity farther east through the Hill Country, I-35 corridor, and Coastal Plains. The coverage of SHRA activity is forecast to increase across south-central Texas through the morning and into the afternoon hours, with embedded isolated TSRA. A mix of LIFR to MVFR conditions are occurring in precip this morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 74 92 74 / 60 40 30 10 Austin Bergstrom Intl Airport 89 74 91 73 / 60 40 30 10 New Braunfels Muni Airport 88 74 92 74 / 80 50 30 10 Burnet Muni Airport 83 71 87 70 / 70 50 30 0 Del Rio Intl Airport 86 75 89 75 / 80 70 50 30 Georgetown Muni Airport 87 73 89 72 / 60 40 20 0 Hondo Muni Airport 85 73 89 73 / 80 60 40 10 San Marcos Muni Airport 86 74 91 72 / 70 50 30 10 La Grange - Fayette Regional 89 74 91 75 / 40 30 40 10 San Antonio Intl Airport 85 75 90 75 / 80 60 30 10 Stinson Muni Airport 87 75 92 76 / 80 60 40 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...76 Long-Term...Brady Aviation...76
Hazardous weather outlook, Sep 3, 2:39 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 239 AM CDT Tue Sep 3 2024 TXZ171>173-183>194-202>209-217>225-228-041000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 239 AM CDT Tue Sep 3 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and thunderstorms are forecast for today and tonight. A few storms could produce heavy rainfall leading to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:24 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Sep 2, 11:22 PM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Sep 3, 4:56 AM CDT | Areal Flood Advisory | EWX | Dimmit | 66 min |
| Sep 3, 5:16 AM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 3 hr |
| Sep 3, 6:02 AM CDT | Flash Flood Warning | EWX | Dimmit | 118 min |
| Sep 3, 6:04 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Sep 3, 6:43 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Sep 3, 7:07 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 113 min |
| Sep 3, 7:42 AM CDT | Flash Flood Warning | EWX | Val Verde | 5 hr |
| Sep 3, 8:08 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 3, 8:34 AM CDT | Flood Watch | EWX | Bandera, Dimmit, Edwards, Frio, Kerr, Kinney and 6 more | 15 hr |
| Sep 3, 9:00 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 3, 11:45 AM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Sep 3, 12:05 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Sep 3, 1:13 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Sep 3, 4:35 PM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| Sep 3, 5:04 PM CDT | Flash Flood Warning | EWX | Llano | 6 hr |
| Sep 3, 6:28 PM CDT | Areal Flood Advisory | EWX | Blanco | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.